A case of severe erythema nodosum induced by methimazole


Emre S., Ozdemir D., Orhun S., Kalkan G., Sener S.

SAUDI PHARMACEUTICAL JOURNAL, vol.25, no.5, pp.813-815, 2017 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 5
  • Publication Date: 2017
  • Doi Number: 10.1016/j.jsps.2016.11.003
  • Title of Journal : SAUDI PHARMACEUTICAL JOURNAL
  • Page Numbers: pp.813-815

Abstract

Erythema nodosum (EN), is the most common variant of septal panniculitis and is possibly a delayed hypersensitivity reaction triggered by a wide range of antigenic stimuli. Hypersensitivity reactions due to medications have been recognized as a cause of 3-10% of EN cases. Case reports of EN associated with the anti-thyroid drugs are quite rarely reported in the literature even if there is a common use of anti-thyroid drugs. We report an EN case due to methimazole. The complaints of patients arose immediately fifteen days after the beginning of methimazole treatment. To the best of our knowledge, this case report is the first of an erythema nodosum induced by methimazole. (C) 2016 The Authors. Production and hosting by Elsevier B. V. on behalf of King Saud University.